MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT CR CEM FEM CR CEM RIGHT SZ 2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT CR CEM FEM CR CEM RIGHT SZ 2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT CR CEM FEM CR CEM RIGHT SZ 2.5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: truliant tib imp crc insert sz 2.5, 15mm (cat # 02-022-51-2515 / serial# (b)(4)), truliant tib fit tray cem sz 2.5f / 2.5t (cat # 02-022-45-2525 / cat # 6758300).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6) study, approximately three months post right tka, patient has increased pain and swelling when bending knee.A joint aspiration done, synovial fluid analysis was performed and labs show positive for persistent infection (continued chronic prosthetic joint infection).Surgeon performed a revision surgery on (b)(6) 2021 with removal of implants, placement of spacer, and implanted remedy manufacturer components.Patient has been started on 6-weeks iv antibiotics.The event is unlikely related to the device but related to the procedure.
 
Additional Manufacturer Narrative
After further review of additional information.(h3) as reported by the exactech truliant knee clinical study, approximately three months post right tka, patient has increased pain and swelling when bending knee.A joint aspiration done, synovial fluid analysis was performed and labs show positive for persistent infection (continued chronic prosthetic joint infection).Surgeon performed a revision surgery on (b)(6) 2021 with removal of implants, placement of spacer, and implanted remedy manufacturer components.Patient has been started on 6-weeks iv antibiotics.The event is unlikely related to the device but related to the procedure.Upon review, there is no indication of manufacturing or design issues.The most likely cause of the reported event appears to be the results of the patient conditions, which caused the infection.

Brand Name
TRULIANT CR CEM FEM CR CEM RIGHT SZ 2.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13426437
Report Number1038671-2022-00144
Device Sequence Number5303767
Product Code JWH
UDI-Device Identifier10885862315311
UDI-Public10885862315311
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRULIANT CR CEM FEM CR CEM RIGHT SZ 2.5
Device Catalogue Number02-020-13-0325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown